Alert archive / Florida / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Jan 8, 2017, 2:40 PM EST for 14 counties in Florida. It took effect at Jan 8, 2017, 9:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 2:40 PM EST (19:40 UTC)
- In effect from
- Jan 8, 2017, 9:00 PM EST
- Expired
- Jan 9, 2017, 8:16 AM EST
- In force
- 11 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS42 KTBW 081940 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 240 PM EST SUN JAN 8 2017 ...LOW WIND CHILLS EXPECTED AGAIN TONIGHT AND MONDAY MORNING... .COLD TEMPERATURES AND BREEZY WINDS WILL LEAD TO COLD WIND CHILL VALUES ACROSS MUCH OF THE AREA AGAIN THIS EVENING AND INTO MONDAY MORNING. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-239- 242-248-249-251-255-260-262-091400- /O.NEW.KTBW.WC.Y.0002.170109T0200Z-170109T1400Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-INLAND LEVY-INLAND CITRUS-INLAND HERNANDO- INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA- INLAND CHARLOTTE- INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE... BUSHNELL...THE VILLAGES...ST. PETERSBURG...CLEARWATER...LARGO... LAKELAND...WINTER HAVEN...WAUCHULA...BOWLING GREEN... ZOLFO SPRINGS...SEBRING...AVON PARK...PLACID LAKES...ARCADIA... CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...HOMOSASSA... HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...TAMPA... APOLLO BEACH...WESTCHASE...BRADENTON...ANNA MARIA ISLAND... VENICE...SARASOTA...ENGLEWOOD...PORT CHARLOTTE...PUNTA GORDA... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH 240 PM EST SUN JAN 8 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST MONDAY. * WIND CHILL VALUES...18 TO 35 DEGREES. * OTHER IMPACTS...LIMIT TIME OUTDOORS AND DRESS IN WARM LAYERS OF CLOTHING TO PROTECT YOURSELF FROM THE COLD. REMEMBER TO BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
168 WWUS42 KTBW 091316 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 816 AM EST MON JAN 9 2017 ...WIND CHILL ADVISORY IS CANCELLED... .THE SUN HAS RISEN AND TEMPERATURES ARE ONCE AGAIN ON THE REBOUND. ALTHOUGH WIND CHILLS WILL STILL BE ON THE CHILLY SIDE FOR THE NEXT SEVERAL HOURS...VALUES BELOW ADVISORY LEVELS ARE NO LONGER EXPECTED. FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-239- 242-248-249-251-255-260-262-091430- /O.CAN.KTBW.WC.Y.0002.000000T0000Z-170109T1400Z/ SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-INLAND LEVY-INLAND CITRUS-INLAND HERNANDO- INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA- INLAND CHARLOTTE- INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE... BUSHNELL...THE VILLAGES...ST. PETERSBURG...CLEARWATER...LARGO... LAKELAND...WINTER HAVEN...WAUCHULA...BOWLING GREEN... ZOLFO SPRINGS...SEBRING...AVON PARK...PLACID LAKES...ARCADIA... CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...HOMOSASSA... HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...TAMPA... APOLLO BEACH...WESTCHASE...BRADENTON...ANNA MARIA ISLAND... VENICE...SARASOTA...ENGLEWOOD...PORT CHARLOTTE...PUNTA GORDA... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY... SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY... NORTH PORT...BABCOCK RANCH 816 AM EST MON JAN 9 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES ARE RISING THIS MORNING NOW THAT THE SUN HAS RISEN...AND NO ADDITIONAL ADVISORY LEVEL COLD WIND CHILLS ARE EXPECTED FOR THE REMAINDER OF THE WEEK. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:24 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 8, 12:24 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1224 PM EST Sun Jan 8 2017
.AVIATION...
VFR conditions will continue through the next 24 hours under
mostly clear skies and breezy north to northeast winds.
&&
.Prev Discussion... /issued 952 AM EST Sun Jan 8 2017/
UPDATE...
Behind the cold front that blew through the region yesterday, cold
and dry conditions have settled in, with widespread freezing
temperatures being reported for several hours across Levy and
Citrus counties, and a few isolated spots farther south also
reporting brief sub-freezing temperatures. In addition, the breezy
winds contributed to wind chill values in the 20s and low 30s
across the entire forecast area.
Winds have let up slightly, but the breezy northerly low level
flow will continue to advect cool air in throughout the afternoon,
and the forecast looks on track with temperatures expected to only
top out around 50 over the Nature Coast, in the mid 50s across
the Interstate 4 corridor, and around 60 over Southwest Florida.
Despite the wind directions veering to more north-northeast, they
are still breezy enough to produce a high risk of rip currents and
high surf, with a Coastal Hazard Message still in effect for the
rest of the day along the beaches from Pinellas County south.
The forecast problem of the day revolves around the second night
of cold temperatures tonight. Model guidance is in good agreement
that at least a couple hours of freezing temperatures will be felt
in Levy and Citrus counties once again Monday morning. Although
freezing temperatures will also be possible over isolated spots
in Sumter and Hernando Counties and perhaps a few locations
farther south, confidence is not as high in widespread freezing
conditions. As such, the Freeze Watch for Levy and Citrus has been
upgraded to a Freeze Warning. Wind chill advisories will likely
also need to be issued for tonight for at least part of the area,
but with lower wind speeds in the forecast, confidence is still a
little low, so the decision was made to wait for 12z MOS guidance
to arrive this afternoon before making any final decisions on a
Wind Chill Advisory.
MARINE... Wind gusts have subsided below gale force this morning,
allowing the Gale Warning to expire, but a Small Craft Advisory
will remain in effect at least through the rest of the afternoon.
Tonight, winds will remain near advisory criteria, and the Small
Craft Advisory may need to be extended through early Monday
morning. Monday through Wednesday, the pressure gradient will
gradually relax as high pressure sets up northeast of the Gulf of
Mexico, bringing easterly winds around 10-15 knots, with nocturnal
periods of up to 20 knots possible. The pressure gradient will
continue to relax during the second half of the week under
continued easterly flow.
&&
.Preliminary Point Temps/PoPs...
TPA 39 68 51 72 / 0 0 0 0
FMY 44 71 52 75 / 0 0 0 0
GIF 41 67 50 73 / 0 0 10 10
SRQ 42 68 53 73 / 0 0 0 0
BKV 35 64 46 72 / 0 0 10 10
SPG 45 66 54 71 / 0 0 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory until 7 PM EST this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Freeze Warning from 1 AM to 9 AM EST Monday for Coastal
Citrus-Coastal Levy-Inland Citrus-Inland Levy.
Gulf waters...Small Craft Advisory until 7 PM EST this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60
NM.
&&
AVIATION...18/FlemingHazardous weather outlook, Jan 8, 5:28 AM EST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 528 AM EST SUN JAN 8 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-090000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 528 AM EST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FREEZING TEMPERATURES AND LOW WIND CHILLS... FREEZING TEMPERATURES WILL BE LIKELY FOR A FEW HOURS THIS MORNING ALONG PORTIONS OF THE NATURE COAST. WITH BREEZY NORTHEAST WINDS...WIND CHILLS WILL RANGE FROM THE UPPER TEENS TO LOW 20S NORTH OF INTERSTATE 4...TO THE MIDDLE AND UPPER 20S ELSEWHERE. TEMPERATURES WILL FALL TO NEAR FREEZING AGAIN LATE TONIGHT ACROSS PORTIONS OF THE NATURE COAST AND NORTHERN FLORIDA. PROLONGED EXPOSURE TO THE COLD CAN BE DANGEROUS TO HUMANS AND OTHER ANIMALS. MAKE SURE YOU BUNDLE UP IN LAYERS IF YOU PLAN ON BEING OUTDOORS. ADDITIONALLY...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS. CONSIDER BRINGING ANY SENSITIVE PLANTS INDOORS UNTIL THE THREAT OF FREEZING TEMPERATURES HAS PASSED. ...MARINE IMPACTS... DANGEROUS MARINE CONDITIONS WILL PERSIST TODAY AS STRONG NORTH TO NORTHEAST WINDS CONTINUE. GALE FORCED WIND GUSTS WILL REMAIN POSSIBLE THROUGH THIS MORNING...WITH WINDS DECREASING SLIGHTLY DURING THE AFTERNOON HOURS. SUSTAINED WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS WILL CONTINUE THROUGH THE DAY. WINDS ARE EXPECTED TO IMPROVE BY THIS EVENING...BUT WILL GENERALLY REMAIN IN THE 15 TO 20 KNOT RANGE INTO TONIGHT. THIS WILL CONTINUE TO GENERATE SEAS RANGING FROM 4 TO 7 FEET OVER THE NEARSHORE WATERS...UP TO 9 FEET WELL OFFSHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FREEZING TEMPERATURES AND LOW WIND CHILLS... ANOTHER COLD MORNING IS FORECAST FOR MONDAY...WITH LOWS AT OR BELOW FREEZING ALONG THE NATURE COAST...AND MID TO UPPER 30S ALONG THE I-4 CORRIDOR...WITH LOW 40S FURTHER SOUTH. WHILE WINDS WILL BE A BIT LIGHTER...MINIMUM WIND CHILLS IN THE 20S AND 30S WILL BE LIKELY FROM I-4 NORTH. BE SURE AND BUNDLE UP IF YOU HAVE ANY OUTDOOR PLANS MONDAY MORNING. ...MARINE IMPACTS... BREEZY NORTHEAST WINDS WILL LIKELY CONTINUE FOR A FEW HOURS MONDAY MORNING WITH CAUTIONARY CONDITIONS LIKELY. WINDS SHOULD GRADUALLY IMPROVE DURING THE AFTERNOON AND EVENING HOURS...THOUGH SEAS MAY REMAIN ELEVATED OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AUSTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:32 AM EST | Freeze Watch | TBW | Citrus, Levy | 6 hr |
| Jan 8, 3:32 AM EST | Small Craft Advisory | TBW | 30 hr | |
| Jan 8, 9:15 AM EST | Freeze Warning | TBW | Citrus, Levy | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.